English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  A dialogue of multipoles: matched asymptotic expansion for caged black holes

Gorbonos, D., & Kol, B. (2004). A dialogue of multipoles: matched asymptotic expansion for caged black holes. Journal of High Energy Physics, (6): 053.

Item is

Basic

show hide
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Gorbonos, Dan1, Author              
Kol, B., Author
Affiliations:
1Hebrew UniversityJerusalem, ou_persistent22              

Content

show
hide
Free keywords: -
 Abstract: No analytic solution is known to date for a black hole in a compact dimension. We develop an analytic perturbation theory where the small parameter is the size of the black hole relative to the size of the compact dimension. We set up a general procedure for an arbitrary order in the perturbation series based on an asymptotic matched expansion between two coordinate patches: the near horizon zone and the asymptotic zone. The procedure is ordinary perturbation expansion in each zone, where additionally some boundary data comes from the other zone, and so the procedure alternates between the zones. It can be viewed as a dialogue of multipoles where the black hole changes its shape (mass multipoles) in response to the field (multipoles) created by its periodic "mirrors", and that in turn changes its field and so on. We present the leading correction to the full metric including the first correction to the area-temperature relation, the leading term for black hole eccentricity and the "Archimedes effect". The next order corrections will appear in a sequel. On the way we determine independently the static perturbations of the Schwarzschild black hole in dimension d greater than or equal to 5, where the system of equations can be reduced to "a master equation" - a single ordinary differential equation. The solutions are hypergeometric functions which in some cases reduce to polynomials.

Details

show
hide
Language(s):
 Dates: 2004-07-12
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: -
 Identifiers: Other: WOS:000223403100053
ISSN: 1029-8479
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Journal of High Energy Physics
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Bologna, Italy : Società italiana di fisica
Pages: - Volume / Issue: (6) Sequence Number: 053 Start / End Page: - Identifier: ISSN: 1126-6708
CoNE: https://pure.mpg.de/cone/journals/resource/111021927548002_1